Symplectomorphisms and discrete braid invariants

Aleksander Czechowski, Robert Vandervorst*

*Corresponding author for this work

Research output: Contribution to JournalArticleAcademicpeer-review


Area and orientation preserving diffeomorphisms of the standard 2-disc, referred to as symplectomorphisms of D2, allow decompositions in terms of positive twist diffeomorphisms. Using the latter decomposition, we utilize the Conley index theory of discrete braid classes as introduced in Ghrist et al. (Invent. Math. 152:369–432, 2003) and Ghrist et al. (C. R. Acad. Sci. Paris Sér. I Math. 331:861–865, 2000) to obtain a Morse type forcing theory of periodic points: a priori information about periodic points determines a mapping class which may force additional periodic points.

Original languageEnglish
Pages (from-to)231-262
Number of pages32
JournalJournal of Fixed Point Theory and Applications
Issue number1
Early online date28 Nov 2016
Publication statusPublished - Mar 2017


  • braids
  • Conley index
  • mapping classes
  • parabolic recurrence relations
  • Twist diffeomorphism


Dive into the research topics of 'Symplectomorphisms and discrete braid invariants'. Together they form a unique fingerprint.

Cite this